How do I taper off 50mg of Zoloft (sertraline) with minimal side effects?
- 29 Jun 2017 by Mbennett7605
- 29 June 2017
- zoloft, anxiety, sertraline, side effect, taper
I've been taking Zoloft 50mg for about 7 months and I want to stop, I'm anxious because when I first started taking them, I had a lot of really intense suicidal thoughts (felt like I wouldn't be able to control it, like I was going to pick up a knife and just do it). I figure that'll probably happen when I get off them too.
I asked the doctor who prescribed them to me and she said just stop them but I know that's bad for you so I just need advice on the best way possible me to wean off them.
Also I don't know if it's important but I have panic disorder, which is why I'm so worried about it.
It just seems irresponsible that your doctor would say to just stop them. Maybe you can go to another doctor or call your doctor and tell her you are not comfortable just stoping it. Maybe she will give you a taper program. Maybe someone on this site can tell you how they tapered off. I do know that you should not just stop them and I am glad that you know that too. Is there anything on the internet on tapering Zoloft? Be aware that your panic may come back and maybe have a back up plan if it does.
I understand your concern about trying to wean off. I hope you do well.
Mbennett; No your doctor should give you a tapering list. I agree with Janie 100% but I found a site something ON GOOGLE CALLED ssri withdrawal procedure. And this does sound like what I have done and others. so read this close but do not just stop them until you see another doctor. Here is the copy and paste.(( Sertraline (Zoloft)
Reduce by 25 mg every two weeks until dose is 25 mg/day, then 12.5 mg every two weeks. (( this is me now then if I were you I would go to the 12.5mg every other day for 2 weeks. you may still have some withdrawal but nothing like you would if you just stop. good luck to you and let me or us know how it went. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Sep 2015 • 1 answer
Posted 24 Jul 2016 • 2 answers
Posted 9 Aug 2016 • 3 answers
Posted 7 Dec 2016 • 1 answer
Posted 22 Dec 2016 • 3 answers